TYSABRI (Page 2 of 7)

5.2 Distribution Program for TYSABRI

TYSABRI is available only under a special restricted distribution program called the TOUCH® Prescribing Program. Under the TOUCH® Prescribing Program, only prescribers, infusion centers, and pharmacies associated with infusion centers registered with the program are able to prescribe, distribute, or infuse the product. For prescribers and patients, the TOUCH® Prescribing Program has two components: MS TOUCH® (for patients with multiple sclerosis) and CD TOUCH® (for patients with Crohn’s disease). TYSABRI must be administered only to patients who are enrolled in and meet all the conditions of the MS or CD TOUCH® Prescribing Program. Contact the TOUCH® Prescribing Program at 1-800-456-2255 [see Boxed Warning].

To enroll in the TOUCH® Prescribing Program, prescribers and patients are required to understand the risks of treatment with TYSABRI, including PML and other opportunistic infections. Prescribers are required to understand the information in the Prescribing Information and to be able to:

  • Educate patients on the benefits and risks of treatment with TYSABRI, ensure that the patient receives the Medication Guide, instruct them to read it, and encourage them to ask questions when considering TYSABRI. Patients may be educated by the enrolled prescriber or a healthcare provider under that prescriber’s direction.
  • Review the TOUCH® Prescriber/Patient Enrollment form for TYSABRI with the patient and answer all questions.
  • As part of the initial prescription process for TYSABRI, obtain the patient’s signature and initials on the TOUCH® program enrollment form, sign it, place the original signed form in the patient’s medical record, send a copy to Biogen Idec, and give a copy to the patient.
  • Report serious opportunistic and atypical infections with TYSABRI to Biogen Idec or Elan at 1-800-456-2255 and to the Food and Drug Administration’s MedWatch Program at 1-800-FDA-1088.
  • Evaluate the patient three months after the first infusion, six months after the first infusion, and every six months thereafter.
  • Determine every six months whether patients should continue on treatment and if so reauthorize treatment every six months.
  • Submit to Biogen Idec the TYSABRI Patient Status Report and Reauthorization Questionnaire six months after initiating treatment and every six months thereafter.

5.3 Hypersensitivity/Antibody Formation

Hypersensitivity reactions have occurred in patients receiving TYSABRI, including serious systemic reactions (e.g., anaphylaxis) which occurred at an incidence of <1%. These reactions usually occur within two hours of the start of the infusion. Symptoms associated with these reactions can include urticaria, dizziness, fever, rash, rigors, pruritus, nausea, flushing, hypotension, dyspnea, and chest pain. Generally, these reactions are associated with antibodies to TYSABRI.

If a hypersensitivity reaction occurs, discontinue administration of TYSABRI and initiate appropriate therapy. Patients who experience a hypersensitivity reaction should not be re-treated with TYSABRI. Hypersensitivity reactions were more frequent in patients with antibodies to TYSABRI compared to patients who did not develop antibodies to TYSABRI in both MS and CD studies. Therefore, the possibility of antibodies to TYSABRI should be considered in patients who have hypersensitivity reactions [see Adverse Reactions (6.2) ].

Antibody testing: If the presence of persistent antibodies is suspected, antibody testing should be performed. Antibodies may be detected and confirmed with sequential serum antibody tests. Antibodies detected early in the treatment course (e.g., within the first six months) may be transient and disappear with continued dosing. Repeat testing at three months after the initial positive result is recommended in patients in whom antibodies are detected to confirm that antibodies are persistent. Prescribers should consider the overall benefits and risks of TYSABRI in a patient with persistent antibodies.

Experience with monoclonal antibodies, including TYSABRI, suggests that patients who receive therapeutic monoclonal antibodies after an extended period without treatment may be at higher risk of hypersensitivity reactions than patients who received regularly scheduled treatment. Given that patients with persistent antibodies to TYSABRI experience reduced efficacy, and that hypersensitivity reactions are more common in such patients, consideration should be given to testing for the presence of antibodies in patients who wish to recommence therapy following a dose interruption. Following a period of dose interruption, patients testing negative for antibodies prior to re-dosing have a risk of antibody development with re-treatment that is similar to TYSABRI naïve patients [see Adverse Reactions (6.2) ].

5.4 Immunosuppression/Infections

The immune system effects of TYSABRI may increase the risk for infections. In Study MS1 [see Clinical Studies (14.1) ], certain types of infections, including pneumonias and urinary tract infections (including serious cases), gastroenteritis, vaginal infections, tooth infections, tonsillitis, and herpes infections, occurred more often in TYSABRI-treated patients than in placebo-treated patients [see Warnings and Precautions (5.1), Adverse Reactions (6.1)]. One opportunistic infection, a cryptosporidial gastroenteritis with a prolonged course, was observed in a patient who received TYSABRI in Study MS1.

In Studies MS1 and MS2, an increase in infections was seen in patients concurrently receiving short courses of corticosteroids. However, the increase in infections in TYSABRI-treated patients who received steroids was similar to the increase in placebo-treated patients who received steroids.

In CD clinical studies, opportunistic infections (pneumocystis carinii pneumonia, pulmonary mycobacterium avium intracellulare, bronchopulmonary aspergillosis, and burkholderia cepacia) have been observed in <1% of TYSABRI-treated patients; some of these patients were receiving concurrent immunosuppressants [see Boxed Warning, Warnings and Precautions (5.1, 5.4), Adverse Reactions (6.1)].

In Studies CD1 and CD2, an increase in infections was seen in patients concurrently receiving corticosteroids. However, the increase in infections was similar in placebo-treated and TYSABRI-treated patients who received steroids.

Concurrent use of antineoplastic, immunosuppressant, or immunomodulating agents may further increase the risk of infections, including PML and other opportunistic infections, over the risk observed with use of TYSABRI alone [see Boxed Warning, Warnings and Precautions (5.1), Adverse Reactions (6.1)]. The safety and efficacy of TYSABRI in combination with antineoplastic, immunosuppressant, or immunomodulating agents have not been established. Patients receiving chronic immunosuppressant or immunomodulatory therapy or who have systemic medical conditions resulting in significantly compromised immune system function should not ordinarily be treated with TYSABRI. The risk of PML is also increased in patients who have been treated with an immunosuppressant prior to receiving TYSABRI [see Warnings and Precautions (5.1) ].

For patients with Crohn’s disease who start TYSABRI while on chronic corticosteroids, commence steroid withdrawal as soon as a therapeutic benefit has occurred. If the patient cannot discontinue systemic corticosteroids within six months, discontinue TYSABRI.

5.5 Hepatotoxicity

Clinically significant liver injury has been reported in patients treated with TYSABRI in the postmarketing setting. Signs of liver injury, including markedly elevated serum hepatic enzymes and elevated total bilirubin, occurred as early as six days after the first dose; signs of liver injury have also been reported for the first time after multiple doses. In some patients, liver injury recurred upon rechallenge, providing evidence that TYSABRI caused the injury. The combination of transaminase elevations and elevated bilirubin without evidence of obstruction is generally recognized as an important predictor of severe liver injury that may lead to death or the need for a liver transplant in some patients.

TYSABRI should be discontinued in patients with jaundice or other evidence of significant liver injury (e.g., laboratory evidence).

5.6 Laboratory Test Abnormalities

In clinical trials, TYSABRI was observed to induce increases in circulating lymphocytes, monocytes, eosinophils, basophils, and nucleated red blood cells. Observed changes persisted during TYSABRI exposure, but were reversible, returning to baseline levels usually within 16 weeks after the last dose. Elevations of neutrophils were not observed. TYSABRI induces mild decreases in hemoglobin levels that are frequently transient.

All MedLibrary.org resources are included in as near-original form as possible, meaning that the information from the original provider has been rendered here with only typographical or stylistic modifications and not with any substantive alterations of content, meaning or intent.

This site is provided for educational and informational purposes only, in accordance with our Terms of Use, and is not intended as a substitute for the advice of a medical doctor, nurse, nurse practitioner or other qualified health professional.

Privacy Policy | Copyright © 2020. All Rights Reserved.